Alert archive / California / Red Flag Warnings in 2017
Red Flag Warning 7, NWS Hanford, CA
NWS Hanford, CA issued this red flag warning at Dec 24, 2017, 2:56 AM PST. It took effect at Dec 24, 2017, 3:48 AM PST. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2017, 2:56 AM PST (10:56 UTC)
- In effect from
- Dec 24, 2017, 3:48 AM PST
- Expired
- Dec 25, 2017, 10:42 AM PST
- In force
- 31 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
940 WWUS86 KHNX 241056 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 256 AM PST Sun Dec 24 2017 ...Red Flag Warning for the Tulare County Mountains and Kern County Mountains in effect through this evening for low humidity. .Prolonged periods of single digit humidities will continue across the mountains through this evening above 3000 feet. CAZ295-297-241900- /O.NEW.KHNX.FW.W.0007.171224T1100Z-171225T0600Z/ Kern County Mountains-Tulare County Mountains- 256 AM PST Sun Dec 24 2017 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING FOR VERY LOW HUMIDITY FOR FIRE WEATHER ZONES 295 AND 297... The National Weather Service in Hanford has issued a Red Flag Warning, which is in effect until 10 PM PST this evening. * AFFECTED AREA...Fire weather zone 295. Fire weather zone 297. * WIND...Light terrain driven winds less than 10 percent. * HUMIDITY...Poor recoveries in combination with humidities expected to be less than 10 percent through this evening. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. The combinatoin of very dry fuels and prolonged single digit humiidites will increase the potential for high fire danger. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ jdb
5 follow-up statements
721 WWUS86 KHNX 241150 CCA RFWHNX URGENT - FIRE WEATHER MESSAGE...CORRECTED National Weather Service Hanford CA 350 AM PST Sun Dec 24 2017 ...Red Flag Warning for the Tulare County Mountains and Kern County Mountains in effect through this evening for low humidity. .Prolonged periods of single digit humidities will continue across the mountains through this evening above 3000 feet. CAZ295-297-241900- /O.COR.KHNX.FW.W.0007.171224T1148Z-171225T0600Z/ Kern County Mountains-Tulare County Mountains- 350 AM PST Sun Dec 24 2017 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING FOR VERY LOW HUMIDITY FOR FIRE WEATHER ZONES 295 AND 297... The National Weather Service in Hanford has issued a Red Flag Warning, which is in effect until 10 PM PST this evening. * AFFECTED AREA...Fire weather zone 295. Fire weather zone 297. * WIND...Light terrain driven winds less than 10 mph. * HUMIDITY...Poor overnight recoveries in combination with humidities expected to be less than 10 percent through this evening. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. The combination of very dry fuels and prolonged single digit humidities will increase the potential for high fire danger. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ jdb
430 WWUS86 KHNX 241850 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 1050 AM PST Sun Dec 24 2017 ...Red Flag Warning for the Tulare County Mountains and Kern County Mountains remains in effect through this evening for low humidity. .Prolonged periods of single digit humidities will continue across the mountains through this evening above 3000 feet. CAZ295-297-250600- /O.CON.KHNX.FW.W.0007.000000T0000Z-171225T0600Z/ Kern County Mountains-Tulare County Mountains- 1050 AM PST Sun Dec 24 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR VERY LOW HUMIDITY FOR FIRE WEATHER ZONES 295 AND 297... * AFFECTED AREA...Fire weather zone 295. Fire weather zone 297. * WIND...Light terrain driven winds less than 10 mph. * HUMIDITY...Poor overnight recoveries in combination with humidities expected to be less than 10 percent through this evening. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. The combination of very dry fuels and prolonged single digit humidities will increase the potential for high fire danger. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ DS
791 WWUS86 KHNX 250405 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 805 PM PST Sun Dec 24 2017 ...Red Flag Warning for the Tulare County Mountains and Kern County Mountains now in effect through early Monday evening for low humidity... .Prolonged periods of single digit humidities will continue across the mountains through early Monday evening above 3000 feet. CAZ295-297-251100- /O.EXT.KHNX.FW.W.0007.000000T0000Z-171226T0200Z/ Kern County Mountains-Tulare County Mountains- 805 PM PST Sun Dec 24 2017 ...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM PST MONDAY FOR VERY LOW HUMIDITY FOR FIRE WEATHER ZONES 295 AND 297... * AFFECTED AREA...Fire weather zone 295 and Fire weather zone 297. * WIND...Light terrain driven winds less than 10 mph. * HUMIDITY...Poor overnight recoveries in combination with humidities expected to be at or less than 10 percent through early Monday evening. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. The combination of very dry fuels and prolonged single digit humidities will increase the potential for high fire danger. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Molina
511 WWUS86 KHNX 251037 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 237 AM PST Mon Dec 25 2017 ...Red Flag Warning for the Tulare County Mountains and Kern County Mountains remains in effect through early Monday evening for low humidity... .Prolonged periods of single digit humidities will continue across the mountains through early Monday evening above 3000 feet. CAZ295-297-251845- /O.CON.KHNX.FW.W.0007.000000T0000Z-171226T0200Z/ Kern County Mountains-Tulare County Mountains- 237 AM PST Mon Dec 25 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING FOR VERY LOW HUMIDITY FOR FIRE WEATHER ZONES 295 AND 297... * AFFECTED AREA...Fire weather zone 295 and Fire weather zone 297. * WIND...Light terrain driven winds less than 10 mph. * HUMIDITY...Poor overnight recoveries in combination with humidities expected to be at or less than 10 percent through early Monday evening. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. The combination of very dry fuels and prolonged single digit humidities will increase the potential for high fire danger. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ DCH
497 WWUS86 KHNX 251842 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 1042 AM PST Mon Dec 25 2017 CAZ295-297-251945- /O.CAN.KHNX.FW.W.0007.000000T0000Z-171226T0200Z/ Kern County Mountains-Tulare County Mountains- 1042 AM PST Mon Dec 25 2017 ...RED FLAG WARNING IS CANCELLED FOR VERY LOW HUMIDITY FOR FIRE WEATHER ZONES 295 AND 297... The National Weather Service in Hanford has cancelled the Red Flag Warning for the Kern County Mountains and the southeast portion of the Tulare County Mountains. Humidities are expected to continue to slowly rise this afternoon and evening, and significant recovery is expected tonight as the very dry airmass that was prevalent for the past few days moves east of the area. $$ DS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this red flag warning went out at Dec 23, 2:10 PM PST, 12 hours 46 minutes earlier.
Area forecast discussion, Dec 23, 2:10 PM PST, 12 hours 46 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 210 PM PST Sat Dec 23 2017 .SYNOPSIS...High pressure over the region for the next week will provide slightly above normal high temperatures and slightly below normal lows across the central California interior. A weak disturbance will bring a slight chance of showers across high Sierra near Yosemite Sunday night. Late night and early morning patchy fog in the San Joaquin Valley is possible next week. && .DISCUSSION...Upper ridge centered off the CA coast keeping dry conditions over our area today with a dry northwest flow aloft prevailing. High clouds continue to override the ridge and spread into central CA. The high clouds which have been present since Friday inhibited fog from developing in the San Joaquin Valley this morning and also kept minimum temperatures in the San Joaquin Valley 3-6 DEG F above yday and preventing a repeat of Friday morning's hard freeze. Temperatures across our area are currently running 2-4 DEG F above yday at most locations with winds remaining light at most locations. The main weather concern is the low daytime humidities and poor recoveries in the mountains. Particularly in Kern County which fire dangers remain abnormally high for December. WRF indicating the ridge will shift inland tonight and Sunday resulting in a continued warming trend or our area. RH progs are indicating upper level moisture will continue to override the ridge and spread into central CA tonight so once again high clouds will inhibit widespread fog development in the San Joaquin Valley. A weak upper shortwave is progged to push through Norcal on Sunday Night. This system might provide for enough lift for a few higher elevation snow showers over the Southern Sierra Nevada near Yosemite Park on Christmas Eve. Another ridge is progged to build off the CA coast on Christmas Day and amplify on Tuesday. The medium range models are in fairly good agreement in keeping the amplified ridge off the CA coast through the end of next week with a dry northwest flow prevailing over Central CA with RH progs indicating very little moisture. As a result, mainly clear skies will prevail across our area for the majority of next week with the exception of areas of late night and morning fog in the San Joaquin Valley. Seasonably cool temperatures can be expected at night with slightly above normal maximum temperatures during the day. && .AVIATION...In the San Joaquin Valley, areas of MVFR visibilities in haze with local IFR/LIFR visibilities in mist and fog from 06z through 18z Sunday. Otherwise, VFR conditions will prevail over the Central CA interior during the next 24 hours. && .AIR QUALITY ISSUES...On Sunday December 24 2017... Unhealthy for sensitive groups in Fresno... Kings... Madera... Merced and Tulare Counties. Fireplace/Wood Stove Burning Status is: No Burning Unless Registered in Fresno... Kern... Kings... Madera... Merced and Tulare Counties. Further information is available at Valleyair.org && .CERTAINTY... The level of certainty for days 1 and 2 is medium. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories...NONE. && public...DS avn/fw...Andersen synopsis...DS weather.gov/hanford
Nearby
Red Flag Warnings in California, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.